Advertisement -- Learn more about ads on this site.


    KHFOUR   16,924
SparkPoints
15,000-19,999 SparkPoints
 
 

Day 6 & 7 - cymbalta withdrawal - DO NOT take this drug!!


Friday, January 27, 2012

I am at day 6 & 7. Other than the immense mood swings, nausea and diarrhea, I believe that I have gotten by rather unscathed. *** Knock on wood, lots of heavy duty wood!!! I can only hope that the worst of the symptoms would most likely have occurred in the first few days and that in the coming weeks I will not have to tolerate the more insane symptoms as time goes on.

Of course, as I do more research, the more upset I get. How on earth did this ever get passed by the FDA?? My latest research has found the following.

"Many patients on the drug longer than the Lilly test trials on discontinuation (which only studied patients after 9 weeks of exposure to Cymbalta), report anecdotal evidence of major withdrawals from Cymbalta lasting from weeks to many months. Since duloxetine is a newer drug (FDA-approval 2004), not many peer-reviewed articles have been published on its adverse effects or withdrawal phenomena, and effects of long term use is still unknown "

while also going on to explain the following regarding sexual dysfunction,

"While apparently uncommon, it can last for months, years, or sometimes indefinitely after the discontinuation of SSRIs. This condition has not been well-established or proven in the field of medicine, thus patients are not warned of the potential condition by their physicians and it is not listed in consumer information leaflets."

- and goes on to LIST sexual functions that may persist or BEGIN after discontinuation of the drug!!

Wow, nobody tells you that when it is suggested to you take this medication.

I will never again be so blind as to take a medication handed over to me without knowing ALL aspects of it First. What the side effects are while taking it, what the effects are coming off of it, and any lasting effects once I am off of it.

I will never again be so trusting to think that a doctor is looking out for my best interest when they probably do not even know all the information regarding the drug either. They just pass out what they get samples of or what they will get the biggest bonus for pushing. The doctor truly does not have our best interest in mind, not in the long run. Only we can be our best advocate.

It is time that I advocate for myself. I am taking charge of my life. One pill at a time.

Today Cymbalta, tomorrow - ?


SHARE

Member Comments About This Blog Post:
FREEBASS 1/27/2012 11:09PM

  KH:

I'm a Licensed mental health professional with over 30 years in the field. I was prescribed Effexor (Pristiq, venlafaxine)several years ago by my gynocologist for hot flashes. I'd had numbers of patients on this med for depression, and I understood that one of its off label uses was for the treatment of menopausal hot flashes. It stated in the pamphlet not to withdraw cold turkey because of the withdrawal syndrome, but my prescribing MD was not informed of this, and told me I wouldn't suffer from any withdrawal because it was not being prescribed for depression. Hogwash! I was on 112.5mgs and started a slow taper as described in a book by Joseph Glenmullen. It took 4 months and a week off from work to complete the withdrawal. I've seen clients stop cold turkey with disasterous effets. Prozac is sometimes used to act as a "bridge," as it has a longer half life than effexor, which is an SNRI. Psychiatrist friends helped a great deal, and I had to educate my prescribing physician, as he still didn't believe me when i told him what was happening to me, as I had to open capsules and count beads to withdraw. The stuff worked at first insofar as controlling the hot flashes, but it would wear off, and the prescribing MD would raise the dose! I gained 30 pounds on it, and realized my clients were all getting heavy on it as well! But it worked so well for the depression, that it became an issue of what was worse, the side effects or the depression. The lesson I learned was to always advocate for yourself and don't take an MD's word as gold. It took 3 months before I could drop any weight, and a full 6 months post withdrawal to feel totally rid of the stuff. Best of luck to you.

Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.